Alert archive / Indiana / Flash Flood Warnings in 2006
Flash Flood Warning 16, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Aug 26, 2006, 4:53 PM EDT for Randolph County, Indiana. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2006, 4:53 PM EDT (20:53 UTC)
- Expired
- Aug 26, 2006, 7:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Randolph County, IN
The radar
The Indianapolis radar (KIND), 115 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 5:45 PM EDT | FLASH FLOOD | Winchester, IN | STREET FLOODING IS OCCURRING COUNTYWIDE DUE TO 3 TO 4 INCHES OF RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1724 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KIND 262056 FFWIND INC135-262300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 453 PM EDT SAT AUG 26 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLASH FLOOD WARNING FOR... RANDOLPH COUNTY IN EAST CENTRAL INDIANA... * UNTIL 700 PM EDT * AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR SARATOGA...OR ABOUT 12 MILES NORTHWEST OF GREENVILLE...MOVING EAST AT 15 MPH. RADAR INDICATED 3 TO 4 INCHES OF RAIN HAS FALLEN IN THE PAST HOUR OVER PARTS OF RANDOLPH COUNTY. AREAS THAT MAY FLOOD INCLUDE HIGHWAY 27 NORTH OF WINCHESTER NEAR THE CITIES OF RANDOLPH...STONE AND SARATOGA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4003 8522 4006 8483 4031 8483 4029 8520 $$ PUMA
3 follow-up statements
000 WGUS73 KIND 262142 FFSIND FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 542 PM EDT SAT AUG 26 2006 INC135-262300- RANDOLPH- 542 PM EDT SAT AUG 26 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR RANDOLPH COUNTY... AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED NEAR WINCHESTER...OR ABOUT 17 MILES WEST OF GREENVILLE...MOVING EAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SARATOGA DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 4003 8522 4006 8483 4031 8483 4029 8520 $$ PUMA
000 WGUS73 KIND 262230 FFSIND FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 627 PM EDT SAT AUG 26 2006 INC135-262300- RANDOLPH- 627 PM EDT SAT AUG 26 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR RANDOLPH COUNTY... AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING HAD WEAKENED AND EXITED RANDOLPH COUNTY. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF SARATOGA...OR ABOUT 10 MILES NORTHWEST OF GREENVILLE...MOVING EAST AT 25 MPH. RANDOLPH COUNTY EMERGENCY MANAGEMENT REPORTED 3 TO 4 INCHES OF RAIN FELL ACROSS THE COUNTY THIS AFTERNOON...RESULTING IN FLOODED ROADWAYS. RUN-OFF FROM THIS FLOODING EVENT WILL TAKE AT LEAST ANOTHER HALF OF AN HOUR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 4003 8522 4006 8483 4031 8483 4029 8520 $$ PUMA
000 WGUS73 KIND 262257 FFSIND FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 652 PM EDT SAT AUG 26 2006 INC135-262302- RANDOLPH- 652 PM EDT SAT AUG 26 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM EDT(600 PM CDT) FOR RANDOLPH COUNTY... THE STORMS THAT PROMPTED THE FLASH FLOOD WARNING HAVE EXITED THE AREA. ANY FLOOD WATERS OVER ROADWAYS SHOULD BE RECEDING QUICKLY. MOTORISTS THAT ENCOUNTER ANY FLOOD WATERS SHOULD REMEMBER NOT TO DRIVE INTO FLOOD WATER. LAT...LON 4003 8522 4006 8483 4031 8483 4029 8520 $$ PUMA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 2:40 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 26, 2:40 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 240 PM EDT SAT AUG 26 2006 .DISCUSSION...FORECAST FOCUS ON PRECIP CHANCES THROUGH TUESDAY. CURRENT SURFACE MAP IS SHOWING A LOW PRESSURE NEAR KMSN. A WARM FRONT EXTENDS FROM THE LOW ACROSS SOUTHERN MI THROUGH NORTHERN OHIO. THE LOW TRAILS A NEARLY STATIONARY COLD FRONT SOUTHWEST THROUGH NORTHERN MISSOURI AND SE KS. ALOFT...THE MID LEVEL FLOW SHOWS A RIDGE OVER THE EASTERN CONUS...WITH TROUGHING DEVELOPING OVER SOUTH CENTRAL CANADA AND A SHORTWAVE TROUGH SEEN OVER THE PLAINS MOVING EAST INTO THE MIDWEST. A STRONGER SHORTWAVE TROUGH WAS OVER THE ROCKIES. OVERALL FORECAST FOR THE NEXT FEW DAYS WILL BE CONTROLLED BY THE SHORTWAVE TROUGHS MOVEMENT AND ITS INTERACTION WITH A SLOW MOVING SURFACE FRONT ACROSS INDIANA. MODELS WERE INITIALIZED CLOSELY AND HANDLED FEATURES FAIRLY SIMILARLY THROUGH MONDAY. THEN DIFFERENCES EMERGE REGARDING THE DEEPENING AND EJECTION OF THE SHORTWAVE FROM THE ROCKIES. THE NAM IS SLOWER WITH THE TROUGH MOVING OUT WHILE THE GFS IS MORE PROGRESSIVE. THIS CREATES DIFFERENCES IN THE EVENTUAL SURFACE PATTERN WITH THE NAM DEVELOPING A WELL DEFINED LOW THAT CREATES AN OVERRUNNING PRECIP SITUATION BY MONDAY AND INTO TUESDAY. FOR THIS PACKAGE USED A BLEND FOR THE FIRST PART OF THE FORECAST. THEN HANDLING THE SHORTWAVE OVER THE ROCKIES...USED A BLEND BUT WITH MORE WEIGHT GIVEN TO THE SLOWER SOLUTION. POPS AND TEMPS ON MONDAY AND INTO TUESDAY REFLECT THIS BLEND. FIRST PORTION OF THE FORECAST...ONGOING CONVECTIVE COMPLEX ACROSS THE AREA WILL CONTINUE TO WEAKEN AND LIFT OUT. THIS SHOULD CONTINUE SCATTERED SHOWERS AND TSTORMS ACROSS THE AREA THROUGH TONIGHT. A SLIGHT RISK EXISTS ACROSS THE NW PORTION OF THE FA AND STILL THINKING THERE IS A MARGINAL SEVERE WIND THREAT. VERY MOIST ALOFT...WHILE BREAKS OF SUN THIS AFTERNOON ALLOW THE LOW LEVELS TO WARM AND DRY...WILL CREATE AN INVERTED V LOOK TO THE SOUNDING. CONCERN TONIGHT SHIFTING A BIT TO HEAVY RAIN PRODUCING STORMS. ACTIVITY TODAY PRODUCED HOURLY RAINFALL IN EXCESS OF ONE INCH IN SOME OF THE STORMS. MODELS ARE UNANIMOUS IN DEPICTION OF PWAT EXCEEDING 2 INCHES OVERNIGHT TONIGHT AND TOMORROW...ALMOST APPROACHING 2.5 INCHES IN SOME SPOTS. THE COMBINATION OF A SLOW MOVING FRONTAL BOUNDARY...A WELL DEFINED SHORTWAVE...AND THE DEEP MOISTURE LEADS TO A CONCERN FOR THE HEAVY RAIN PRODUCING STORMS. ONLY LIMITING FACTOR APPEARS TO BE THE 0-6KM MEAN WIND WHICH IS SHOWING 15KTS OR MORE SO NOT EXPECTING STATIONARY STORMS. DEWPOINTS WILL REMAIN AROUND 70...WITH INCREASING CLOUDS AND SO LOWS NEAR 70 LOOK REASONABLE. SUNDAY...EXPECTIONG MORE SCATTERED SHOWER AND THUNDERSTORM ACTIVITY. MAIN SHORTWAVE OVER THE ROCKIES WILL EJECT ANOTHER PIECE OF ENERGY TOWARDS THE MIDWEST. HOWEVER THE BEST FORCING WILL BE BACK WELL TO THE WEST AND A WELL DEFINED LOW LEVEL JET WILL REMAIN WEST AS WELL THROUGHOUT THE DAY. SO JUST CHANCE POPS FOR TOMORROW. HIGH TEMPERATURE WILL BE SIMILAR TO TODAY IN THE MID 80S. SUNDAY NIGHT...MAIN SHORTWAVE TROUGH OVER THE HIGH PLAINS WILL MOVE EAST AND SURFACE RESPONSE WILL BE FOR CYCLOGENESIS ACROSS EASTERN KANSAS. SURFACE FRONT WILL LIFT NORTHWARD TOWARD THE AREA AS STRONG WARM AND MOIST ADVECTION IS EVIDENT AT H85. H7 OMEGA FIELDS LOOK VERY GOOD TOWARDS 12Z ON MONDAY. SO HAVE HIGH CHANCE POPS IN...HEAVY RAIN COULD AGAIN BE A THREAT WITH PWAT SURGING BACK OVER 2 INCHES. LOWS WILL BE IN THE UPPER 60S AS THE DEWPOINTS WILL HAVE DROPPED VERY SLIGHTLY WITH THE FRONT SAGGING SOUTH OF THE FA. MONDAY...INCREASED POPS TO LIKELY AS THE NAM SHOWS A WELL DEFINED H5 LOW MOVING EAST. THE GFS SHOWING SIMILAR FEATURES BUT NOT AS STRONG. AT THE SURFACE IT COULD BE DEPICTED AS AN OVERRUNNING SITUATION AS A HIGH PRESSURE IS PRESENT ACROSS THE NORTH CENTRAL PLAINS. THIS CONGLOMERATION WILL MOVE EAST DURING THE DAY ON MONDAY. THE NAM IS SHOWING H85 WINDS FROM THE SOUTH AT 20 TO 25KTS THRU THE DAY TO SUPPORT A CONTINUED DEEP MOISTURE TRANSPORT. THE FRONT WILL BE NEAR THE SOUTHERN FA...LEAVING MOST OF THE AREA RIGHT IN THE SWEET SPOT FOR ISENTROPIC LIFT. HIGHS WILL BE A BIT PROBLEMATIC ON MONDAY. THE MAV MOS HAS A 74 FOR KIND...WHILE MET MOS HAS AN 82. SHADED COLDER THAN THE MET MOS AS I EXPECT THE SURFACE DEPICTION TO PLAY OUT WITH THE SLOWER MID LEVEL ENERGY MOVEMENT. OVERNIGHT MONDAY WITH THE SLOWER MOVEMENT...HAVE HELD POPS IN AT CHANCE LEVELS OVERNIGHT. THE NAM BEGINS TO HINT AT PERHAPS ANOTHER ROUND OF PRECIP OVERNGIHT...WHILE THE GFS SHOWS THE LOW SLIDE BY TO THE SOUTH WITH COOLER AIR MOVING IN. TO STCK WITH MY EARLIER THINKING...HAVE HELD THE SYSTEM UP TO A SOLUTION CLOSER TO THE NAM. LOWS AGAIN PROBLEMATIC...AND SPLIT THE DIFFERENCE WITH A LEAN TOWARDS THE WARMER MET NUMBERS. EXTENDED...MODELS SHOWING A COMFORTABLE PERIOD UPCOMING FOR THE REMAINDER OF THE WEEK. AFTER THIS SYSTEM CLEARS...HIGH PRESSURE WILL RETURN AND H8 TEMPS AROUND +12 TO +14 YIELD HIGHS IN THE LOW 80S...SPOT ON FOR LATE AUGUST CLIMATOLOGY. DRY WEATHER IS ALSO EXPECTED TO RETURN. ALL THIS WILL HINGE ON THE EVENTUAL DEVELOPMENT AND MOVEMENT OF THE TROPICAL STORM HOWEVER...WITH IT BEING FAR TOO EARLY TO KNOW ANY IMPACTS IT COULD HAVE ON THE OVERALL PATTERN. && .AVIATION...FOR THE 18Z TAFS. THIS AFTERNOON A COLD FRONT EXTENDED FROM THE GREAT LAKES THROUGH MIDDLE MO. VERY MOIST AIR WAS FLOWING UP AHEAD OF IT INTO INDIANA. A WEAK DISTURBANCE WAS MOVING THROUGH INDIANA THIS AFTERNOON. HAZE WILL CONTINUE OVER THE AREA THIS AFTERNOON LIMITING VISIBILITIES TO MVFR TO LOW VFR LEVELS. DUE TO THE LOW LEVELS REMAINING FAIRLY DRY CLOUD COVER SHOULD REMAIN VFR. THE COLD FRONT WILL BEGIN TO MOVE INTO INDIANA LATER TONIGHT. AS IT DOES THE CONDITIONS WILL DECREASE. AFTER 08Z THE LAF AREA WILL HAVE MVFR CONDITIONS IN RAIN. THESE CONDITIONS WILL MOVE INTO THE IND AND HUF AREA AROUND SUNRISE. AFTER SUNRISE AND FROPA THE LAF AREA WILL HAVE LOW MVFR CEILINGS AND VISIBILITIES IN FOG AND RAIN. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...HAINES PUBLIC...JOHNSON
Hazardous weather outlook, Aug 26, 3:03 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 303 PM EDT SAT AUG 26 2006 INZ040>042-045>049-051>057-060>065-067>072-271915- MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE- BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- 203 PM CDT SAT AUG 26 2006 /303 PM EDT SAT AUG 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND TONIGHT. SEVERE WEATHER IS NOT EXPECTED. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL BE POSSIBLE IN THESE STORMS. TORRENTIAL DOWNPOURS WILL ALSO OCCUR IN THE HEAVIER THUNDERSTORMS...CAPABLE OF PRODUCING LOCALIZED PONDING OF WATER IN LOW LYING AND POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH EARLY ON TUESDAY MORNING. SEVERE WEATHER DOES NOT APPEAR LIKELY...BUT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WILL BE POSSIBLE IN ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>039-043-044-271915- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-VERMILLION-PARKE- 303 PM EDT SAT AUG 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND INTO TONIGHT. THERE IS A THREAT FOR AN ISOLATED SEVERE STORM THAT COULD PRODUCE MARGINALLY SEVERE WIND GUSTS. HOWEVER THIS THREAT IS NOT VERY GREAT AND WIDESPREAD SEVERE POTENTIAL DOES NOT EXIST. ANY THUNDERSTORMS THAT DO FORM WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL DOWNPOURS. THESE DOWNPOURS CAN PRODUCE PONDING OF WATER IN LOW LYING AND POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH EARLY ON TUESDAY MORNING. SEVERE WEATHER DOES NOT APPEAR LIKELY...BUT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WILL BE POSSIBLE IN ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON
Nearby
Flash Flood Warnings in Indiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.